Alert archive / North Dakota / River Flood Warnings in 2008

River Flood Warning 16, NWS Grand Forks, ND

August 13, 2008Cass County, North Dakota; Clay County, Minnesota

NWS Grand Forks, ND issued this river flood warning at Aug 13, 2008, 10:28 AM CDT for Cass County, North Dakota; Clay County, Minnesota. It took effect at Aug 14, 2008, 4:00 AM CDT. It was in force for 54 hr.

The area

The counties it named.

The facts

Issued
Aug 13, 2008, 10:28 AM CDT (15:28 UTC)
In effect from
Aug 14, 2008, 4:00 AM CDT
Expired
Aug 16, 2008, 9:45 AM CDT
In force
54 hr
Issued by
NWS Grand Forks, ND
Flood severity
Minor

Counties Clay County, MN, Cass County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 77 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Red River of the North at Fargo (FGON8).

Action stage
17 ft
Minor stage
18 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05054000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KFGF 131528
FLWFGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
1028 AM CDT WED AUG 13 2008

...THE NATIONAL WEATHER SERVICE IN GRAND FORKS ND HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN MINNESOTA...NORTH DAKOTA... 

  THIS IS A NEW WARNING FOR THE RED RIVER AT FARGO AFFECTING CLAY AND 
  CASS COUNTIES
  

.RECENT RAINS IN THE SOUTHERN RED RIVER VALLEY IS CAUSING LEVELS TO
RISE AND IT IS ANTICIPATED THE STAGE AT FARGO WILL RISE TO JUST ABOVE
FLOOD STAGE. FORECAST PRECIPITATION OVER THE NEXT FEW DAYS IS NOT
ANTICIPATED TO SIGNIFICANTLY AFFECT RIVER LEVELS.

  A FOLLOW-UP FLOOD STATEMENT WITH MORE DETAILED FLOODING INFORMATION 
  WILL BE ISSUED SHORTLY.


SAFETY MESSAGES...TURN AROUND, DONT DROWN... 
 
 - DONT TRAVEL THROUGH FLOODED AREAS

 - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE 
   AND PROPERTY. IF NECESSARY...MOVE TO A HIGHER AND SAFER LOCATION.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS 

THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR 
THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE.

MNC027-NDC017-131828-
/O.NEW.KFGF.FL.W.0016.080814T0900Z-080817T0359Z/
/FGON8.1.ER.080814T0900Z.080815T0600Z.080816T1559Z.NO/
1028 AM CDT WED AUG 13 2008

THE NATIONAL WEATHER SERVICE IN GRAND FORKS ND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE RED RIVER AT FARGO.
* FROM LATE TONIGHT TO SATURDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 9:15 AM WEDNESDAY THE STAGE WAS 16.8 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO
  RISE TO NEAR 18.5 FEET BY EARLY FRIDAY MORNING. THE RIVER WILL FALL
  BELOW FLOOD STAGE BY LATE SATURDAY MORNING.


$$
4 follow-up statements
000 
WGUS83 KFGF 141343
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
843 AM CDT THU AUG 14 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...NORTH DAKOTA...

 
  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES
  
  
.THE RED RIVER AT FARGO IS EXPECTED TO CREST NEAR 19 FEET BY
THIS EVENING OR EARLY FRIDAY MORNING. 

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY 
PRECIPITATION THROUGH 7 AM FRIDAY. 

SAFETY MESSAGES...TURN AROUND, DONT DROWN... 
 
 - DONT TRAVEL THROUGH FLOODED AREAS

 - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS 

THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR 
THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE.

MNC027-NDC017-160143-
/O.EXT.KFGF.FL.W.0016.000000T0000Z-080817T1030Z/
/FGON8.1.ER.080814T1030Z.080815T1200Z.080816T2230Z.NO/
843 AM CDT THU AUG 14 2008

...FLOOD WARNING EXTENDED UNTIL LATE SATURDAY NIGHT...THE FLOOD 
  WARNING CONTINUES FOR THE RED RIVER AT FARGO.

* UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:15 AM THURSDAY THE STAGE WAS 18.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.0 FEET BY 
  TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY 
  AFTERNOON.
* IMPACT STATEMENT(S) - AT 19.0 FEET, FARGO...LOW-LEVEL DAM SOUTH OF 
  MAIN AVENUE IS UNDERWATER.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                FRI    SAT    SUN    MON    TUE    WED    THU
(MONTH/DAY)         08/15  08/16  08/17  08/18  08/19  08/20  08/21

RED RIVER
  FARGO             19.0   18.6   17.3   16.3   15.7   15.4   15.3

$$
WJB
000 
WGUS83 KFGF 151332
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
832 AM CDT FRI AUG 15 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...NORTH DAKOTA...

 
  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES
  
.THE RED RIVER IN FARGO IS IN THE PROCESS OF CRESTING THIS FRIDAY
MORNING...JUST BELOW 19 FEET. THE RED MAY FLUCTUATE A FEW TENTHS
OF A FOOT THROUGH SATURDAY AS HIGH WATER FROM THE BUFFALO RIVER
DRAINS INTO THE RED DOWNSTREAM OF FARGO AND WATER IN THE SYSTEM 
FROM FARGO TO HORACE CONTINUES TO MOVE THROUGH.

THE RED RIVER IS EXPECTED TO DROP BELOW FLOOD STAGE LATE SATURDAY
EVENING AND CONTINUE TO FALL THEREAFTER. PREDOMINANTLY DRY WEATHER
IS ANTICIPATED THROUGH THE EARLY PART OF NEXT WEEK.

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY 
PRECIPITATION THROUGH 7 AM SATURDAY.

SAFETY MESSAGES...TURN AROUND, DONT DROWN... 
 
 - DONT TRAVEL THROUGH FLOODED AREAS

 - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS 

THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR 
THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE.

MNC027-NDC017-170132-
/O.EXT.KFGF.FL.W.0016.000000T0000Z-080817T1559Z/
/FGON8.1.ER.080814T1030Z.080815T1800Z.080817T0359Z.NO/
832 AM CDT FRI AUG 15 2008

...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE RED RIVER AT FARGO.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:15 AM FRIDAY THE STAGE WAS 18.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.0 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW LATE 
  EVENING.
* IMPACT STATEMENT(S) - AT 19.0 FEET, FARGO...LOW-LEVEL DAM SOUTH OF 
  MAIN AVENUE IS UNDERWATER.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                SAT    SUN    MON    TUE    WED    THU    FRI
(MONTH/DAY)         08/16  08/17  08/18  08/19  08/20  08/21  08/22

RED RIVER
  FARGO             18.8   17.4   16.3   15.8   15.6   15.4   15.3

$$
000 
WGUS83 KFGF 160125
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
825 PM CDT FRI AUG 15 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...NORTH DAKOTA...

 
  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES
  
THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY 
PRECIPITATION THROUGH SATURDAY EVENING.

SAFETY MESSAGES...TURN AROUND, DONT DROWN... 
 
 - DONT TRAVEL THROUGH FLOODED AREAS

 - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS 

THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR 
THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE.

MNC027-NDC017-171200-
/O.EXT.KFGF.FL.W.0016.000000T0000Z-080817T1200Z/
/FGON8.1.ER.080814T1030Z.080815T1700Z.080817T0000Z.NO/
825 PM CDT FRI AUG 15 2008

THE FLOOD WARNING CONTINUES FOR
  THE RED RIVER AT FARGO.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:15 PM FRIDAY THE STAGE WAS 18.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* IMPACT STATEMENT(S) - AT 19.0 FEET, FARGO...LOW-LEVEL DAM SOUTH OF 
  MAIN AVENUE IS UNDERWATER.

&& 

DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET:

 DATE                SAT    SUN    MON    TUE    WED    THU    FRI
(MONTH/DAY)         08/16  08/17  08/18  08/19  08/20  08/21  08/22

RED RIVER
  FARGO             18.0   16.8   16.1   15.7   15.4   15.3   15.1

$$
WJB
000 
WGUS83 KFGF 161445
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
945 AM CDT SAT AUG 16 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MINNESOTA...NORTH DAKOTA...

 
  THIS IS A CANCELLATION FLOOD STATEMENT TO THE CURRENT WARNING FOR THE 
  RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES
  
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...

 
  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  SOUTH BRANCH BUFFALO RIVER AT SABIN AFFECTING CLAY COUNTY
  
. THE FLOOD SURGE FROM RAINS EARLIER THIS WEEK HAS PASSED FARGO
ON THE RED RIVER OF THE NORTH WHILE THE SOUTH BRANCH OF THE BUFFALO 
RIVER AT SABIN IS CRESTING THIS MORNING.  

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY 
PRECIPITATION THROUGH SUNDAY MORNING.

SAFETY MESSAGES...TURN AROUND, DONT DROWN... 
 
 - DONT TRAVEL THROUGH FLOODED AREAS

 - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS 

THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR 
THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE.

MNC027-172100-
/O.EXT.KFGF.FL.W.0017.000000T0000Z-080817T2100Z/
/SABM5.1.ER.080815T0900Z.080816T1300Z.080817T0900Z.NO/
945 AM CDT SAT AUG 16 2008

...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE SOUTH BRANCH BUFFALO RIVER AT SABIN.
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 AM SATURDAY THE STAGE WAS 12.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY TOMORROW.
* IMPACT STATEMENT(S) - AT 13.0 FEET, FLOOD ON ROAD CUT AT OLD MEANDER
  SCAR EAST OF GAGE.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                SUN    MON    TUE    WED    THU    FRI    SAT
(MONTH/DAY)         08/17  08/18  08/19  08/20  08/21  08/22  08/23

S. BUFFALO RIVER
  SABIN             11.9   10.3    9.0    8.4    8.0    7.5    7.3

$$

MNC027-NDC017-161515-
/O.CAN.KFGF.FL.W.0016.000000T0000Z-080817T1200Z/
/FGON8.1.ER.080814T1030Z.080815T1700Z.080816T1405Z.NO/
945 AM CDT SAT AUG 16 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE RED RIVER AT FARGO.
* AT  9:15 AM SATURDAY THE STAGE WAS 18.0 FEET. 
* FELL BELOW FLOOD STAGE AT  9:05 AM SATURDAY.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 16.9 FEET BY TOMORROW
  MORNING.
* IMPACT STATEMENT(S) - AT 18.0 FEET, FLOOD WARNING STAGE...MINOR. 
  FARGO...NORTH LANE OF ELM ST BETWEEN 14TH AND 15TH AVENUE IS 
  CLOSED.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                SUN    MON    TUE    WED    THU    FRI    SAT
(MONTH/DAY)         08/17  08/18  08/19  08/20  08/21  08/22  08/23

RED RIVER
  FARGO             16.9   16.1   15.7   15.4   15.2   15.1   15.1

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Aug 13, 9:11 AM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Aug 13, 9:11 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
911 AM CDT WED AUG 13 2008

.DISCUSSION...ALLOWED DENSE FOG ADVISORY TO EXPIRE AT 9AM. PATCHY
DENSE FOG DOES REMAIN ACROSS THE NORTHERN VALLEY...BUT OBSERVATION
SITES WITH DENSE FOG ARE BECOMING MORE ISOLATED. WITH THE
THREAT FOR WIDESPREAD DENSE FOG NO LONGER AN ISSUE THE ADVISORY
DID NOT NEED TO BE EXTENDED. ALSO...SOLAR SHOULD QUICKLY DISSIPATE
THE REMAINING FOG.

RADAR IMAGERY SHOWING ISOLD SHOWERS ACROSS THE SE AND NE FA.
ACROSS THE SE FA...WEAK WAVE (AS SEEN IN WATER VAPOR IMAGERY)
COMBINED WITH WEAK INSTABILITY (AS SEEN WITH RUC 850MB CAPE)
CREATING SHOWER ACTIVITY. THIS ACTIVITY WILL CONTINUE TO MOVE E/SE
THROUGH THE MORNING (AS INDICATED BY MODEL GUIDANCE). ACROSS THE
NE FA...700MB TROUGH EXTENDS INTO THIS AREA FROM MAIN UPPER LOW TO
THE NW IN CANADA. ASSOCIATED DEFORMATION CAUSING CLOUD COVER AND
WEAK SHOWERS. WILL UPDATE FORECAST TO ACCOUNT FOR THE ABOVE.

REMAINDER OF FORECAST IN GOOD SHAPE FOR TODAY...AND UNLESS
ADDITIONAL CHANGES ARE NEEDED THIS WILL BE THE ONLY MORNING
UPDATE.

&&

.AVIATION...THERE WILL BE A THREAT FOR AFTERNOON
THUNDERSTORMS...BUT COVERAGE SHOULD BE LIMITED...SO WE WON/T
MENTION IN THE CURRENT TAF SET.

&&

.PREV DISCUSSION... /ISSUED 335 AM CDT WED AUG 13 2008/

DISCUSSION...
MODELS ARE IN OVERALL GOOD AGREEMENT...WITH THE NAM HAVING A
BETTER HANDLE ON QPF FIELDS AND NATIONAL SUPPORT FOR THE TRACK OF
THE UPPER LOW. NO MODEL IS RESOLVING SFC DEWPOINTS WELL
THOUGH...AND ANTICIPATED INCREASE TODAY/THU FROM
EVAPOTRANSPIRATION (ET)...SO WILL NEED TO MODIFY SOUNDINGS AND
RESULTANT INSTABILITY FIELDS OVER THE NEXT FEW DAYS.

FOR TODAY...OUR LOCAL CANADIAN ET MODEL INDICATES THAT DEWPOINTS
WILL RECOVER INTO THE LOW 60S IN THE VALLEY. THIS COUPLED WITH
INCREASING LIFT FROM APPROACHING TROUGH AND SFC CAPES TO AROUND
1000 J/KG SHOULD MEAN THE THREAT FOR ISOLATED AFTERNOON THUNDER IN
ALL AREAS...SO WILL MENTION. SHEAR FIELDS ARE RATHER WEAK
THOUGH...UNDER 30KT SO NOT EXPECTING ANY SEVERE STORMS.

TONIGHT-THU...UPPER LOW WILL MOVE TO THE WEST OF THE REGION. THIS
WILL PROVIDE UPPER LEVEL DIVERGENCE AND INCREASING MOISTURE WITH
POOLING ALONG THE SFC TROUGH. THE BEST FOCUS FOR SUSTAINED
CONVECTION THU AFTERNOON WILL BE ALONG AND WEST OF THE
VALLEY...AND HAVE HIT POPS HARDEST HERE. WITH A SLOW STORM MOTION
AND PWATS APPROACHING 1.3...SOME LOCALIZED HEAVY RAIN IS ALSO
POSSIBLE. SHEAR AGAIN WILL BE VERY WEAK...WITH PERHAPS A FEW PULSE
TYPE SEVERE EVENTS AT MOST. TEMPS WILL BE A BIT COOLER THU THAN
TODAY WITH LOWER CONVECTIVE TEMPS AND COOLER TEMPS ALOFT.
CONVECTION SHOULD DIMINISH LATER THU NIGHT AS LOW PULLS SW OF THE
REGION.

FOR FRI...THE COLUMN WILL DRY WITH UPPER RIDGING BUILDING IN.
THEREFORE EXPECT A DRY DAY WITH TEMPS WARMING TO NEAR NORMAL.

ON SAT-TUE...A WARMING TREND SHOULD DEVELOP WITH 925-850MB TEMPS
WARMING WELL ABOVE NORMAL. A FAVORABLE WESTERLY SFC FLOW IS ALSO
EXPECTED WITH PLENTY OF SUN...SO HAVE INCREASED TEMPS SOME WITH A
DRY PERIOD EXPECTED AND TEMPS LIKELY WARMING ABOVE NORMAL.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

TG/DK
Hazardous weather outlook, Aug 13, 5:01 AM CDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
501 AM CDT WED AUG 13 2008

MNZ001-002-004-007-008-013>015-022-NDZ008-016-027-030-141015-
WEST POLK-NORMAN-KITTSON-WEST MARSHALL-EAST MARSHALL-PENNINGTON-
RED LAKE-EAST POLK-MAHNOMEN-PEMBINA-EASTERN WALSH COUNTY-
GRAND FORKS-TRAILL-
501 AM CDT WED AUG 13 2008

...A DENSE FOG ADVISORY IS IN EFFECT UNTIL 9 AM THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

DENSE FOG WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS AT
TIMES THIS MORNING IN NORTHEAST NORTH DAKOTA AND ADJACENT PORTIONS
OF NORTHWEST MINNESOTA. THE FOG WILL SLOWLY BURN OFF BY MID MORNING.
ISOLATED AFTERNOON THUNDERSTORMS ARE ALSO EXPECTED...ALTHOUGH
SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS THE CHANCE FOR THUNDERSTORMS ON THURSDAY. A FEW STORMS
COULD PRODUCE PEA SIZE HAIL AND BRIEF HEAVY RAIN IN EASTERN NORTH
DAKOTA THURSDAY AFTERNOON. DRIER AIR WILL MOVE INTO THE REGION FOR
FRIDAY...BRINGING THE THUNDERSTORM THREAT TO AN END.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MNZ003-005-006-009-016-017-023-024-027>032-040-NDZ006-007-014-015-
024-026-028-029-038-039-049-052>054-141015-
CLAY-ROSEAU-LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-
SOUTH BELTRAMI-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-
WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-
CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-STEELE-BARNES-CASS-
RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY-
501 AM CDT WED AUG 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

PATCHY MORNING FOG IS POSSIBLE ACROSS ALL OF EASTERN NORTH DAKOTA
AND NORTHWEST MINNESOTA. SOME PATCHY DENSE FOG MAY REDUCE VISIBILITIES
TO ONE QUARTER MILE AT TIMES THROUGH 9 AM. THERE IS THE THREAT FOR
AFTERNOON THUNDERSTORMS...ALTHOUGH SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS THE CHANCE FOR THUNDERSTORMS ON THURSDAY. A FEW STORMS
COULD PRODUCE PEA SIZE HAIL AND BRIEF HEAVY RAIN IN EASTERN NORTH
DAKOTA AND WEST CENTRAL MINNESOTA THURSDAY AFTERNOON. DRIER AIR WILL MOVE
INTO THE REGION FOR FRIDAY...BRINGING THE THUNDERSTORM THREAT TO
AN END.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DK

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 4:01 AM CDTDense Fog AdvisoryFGFGrand Forks, Pembina, Traill, Walsh5 hr

Nearby

River Flood Warnings in North Dakota, 2008River Flood Warnings in Minnesota, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.